Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS Des Moines, IA

April 24, 2009Franklin County, Wright County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 24, 2009, 6:24 PM CDT for Franklin County, Wright County, Iowa. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2009, 6:24 PM CDT (23:24 UTC)
Expired
Apr 24, 2009, 7:00 PM CDT
In force
36 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Franklin County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 6:45 PM CDTHAIL 13 Wnw Aredale, IADELAYED SPOTTER REPORT
Apr 24, 7:00 PM CDTHAIL 14 N Hansell, IAQUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-750 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 242324
SVRDMX
IAC069-197-250000-
/O.NEW.KDMX.SV.W.0013.090424T2324Z-090425T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT FRI APR 24 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  EASTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 700 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  ALEXANDER...OR 27 MILES SOUTHWEST OF MASON CITY...AND WAS MOVING
  EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAMPTON...
  HANSELL...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 164 AND 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4289 9303 4277 9302 4270 9303 4272 9364
      4277 9364
TIME...MOT...LOC 2325Z 267DEG 27KT 4279 9340

$$

SMALL
2 follow-up statements
000 
WWUS53 KDMX 242350
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT FRI APR 24 2009

IAC197-250000-
/O.CAN.KDMX.SV.W.0013.000000T0000Z-090425T0000Z/
WRIGHT IA-
650 PM CDT FRI APR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WRIGHT COUNTY IS
CANCELLED...

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4289 9303 4281 9302 4270 9303 4272 9350
      4280 9347
TIME...MOT...LOC 2350Z 261DEG 25KT 4279 9324

$$

IAC069-250000-
/O.CON.KDMX.SV.W.0013.000000T0000Z-090425T0000Z/
FRANKLIN IA-
650 PM CDT FRI APR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL FRANKLIN COUNTY...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HAMPTON...OR 25 MILES SOUTH OF MASON CITY...MOVING EAST AT 30
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANSELL

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...HANSELL.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 164 AND 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4289 9303 4281 9302 4270 9303 4272 9350
      4280 9347
TIME...MOT...LOC 2350Z 261DEG 25KT 4279 9324

$$

SMALL
000 
WWUS53 KDMX 242358
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT FRI APR 24 2009

IAC069-250008-
/O.EXP.KDMX.SV.W.0013.000000T0000Z-090425T0000Z/
FRANKLIN IA-
658 PM CDT FRI APR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY
EXPIRES AT 700 PM CDT...

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE...HOWEVER HAIL UP TO NICKEL SIZED IS STILL 
POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. 

LAT...LON 4289 9303 4281 9302 4270 9303 4272 9350
      4280 9347
TIME...MOT...LOC 2358Z 261DEG 25KT 4280 9314

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:10 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 24, 5:10 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT FRI APR 24 2009

.UPDATE...
STORMS FIRING ACROSS NORTH CENTRAL IOWA LATE THIS AFTERNOON WITH
WARNINGS ONGOING TO THE NORTH. SEVERE THUNDERSTORM WATCH IN EFFECT
UNTIL 11 PM. MAIN THREATS CONTINUE TO BE STRAIGHT LINE WINDS AND
LARGE HAIL...WITH VERY STEEP MID LEVEL LAPSE RATES AND MU CAPES
AROUND 3000 J/KG.

.SHORT TERM...TONIGHT
FOCUS TONIGHT IS WHEN AND WHERE CONVECTION WILL DEVELOP. COLD FRONT
IS ONLY MAKING SLOW PROGRESS EWD FROM STORM LAKE TO EAST OF
ESTHERVILLE. PRESSURE FALLS ARE ELONGATED ON AN AXIS FROM SERN
NEBRASKA INTO WISCONSIN...INDICATING THERE IS PROBABLY A WAVE ON THE
FRONT ALONG THE KS/NEBRASKA BORDER. SO EXPECT FRONT TO BEGIN MOVING
EAST AGAIN LATER THIS EVENING BEHIND THE WAVE. ALTHOUGH WE HAVE VERY
WARM TEMPERATUERS AND DEWPOINTS NEAR 60...GIVING MODERATE
INSTABILITY AROUND 2000 J/KG...ALL INDICATIONS ARE SOUNDINGS REMAIN
CAPPED AT PRESENT. MODELS ERODE THE CAP RAPIDLY BETWEEN 21-00Z
HOWEVER...WITH THUNDERSTORMS PROGGED TO DEVELOP OVER WEST CENTRAL
INTO NRN IA. RELATIVELY WEAK CONVERGENCE AND LACK OF STRONG
LIFTING...PLUS FLOW PARALLEL TO BOUNDARY...ALL INDICATE IT MAY TAKE
AWHILE FOR CAP TO ERODE AND STORMS TO FORM. THUS EXPECTING 7-9 PM
APPEARS MOST LIKELY FOR DEVELOPMENT TIME. PER SPC...PARAMETERS
FAVORABLE FOR SOME SEVERE STORMS IF THEY DO DEVELOP ALONG BOUNDARY.
RELATIVELY SLOW EWD PROGRESSION EXPECTED OVERNIGHT SO SEVERE THREAT
SHOULD GRADUALLY TAIL OFF AFTER MIDNIGHT AND FOR SERN THIRD OF
FORECAST AREA. TEMPS WILL STAY QUITE MILD IN ADVANCE OF THE FRONT
AND RAIN...BUT SIGNIFICANT COOLING IN NWRN FORECAST AREA.

.LONG TERM.../SATURDAY THROUGH FRIDAY/
FRONT WL SAG INTO NORTHERN MISSOURI ON SATURDAY BEHIND EXITING
SHORTWAVE.  SOME LINGERING POST FRONTAL PRECIPITATION IS EXPECTED
DURING THE MORNING HOURS...HOWEVER IT SHOULD DEPART RATHER QUICKLY
BY MIDDAY.  SOME ADDITIONAL SCATTERED SHRA/TSRA WL OCCUR NEAR THE
FRONT BUT DO NOT FORESEE A REAL WIDESPREAD RAINY DAY ACRS THE CWA.
TEMPS WL BE A BIT COOLER ON SATURDAY WITH NORTHEAST FLOW AND QUITE A
BIT OF CLOUDINESS.  FRONT STALLS IN NORTHERN MISSOURI AS NEXT
SHORTWAVE IN WESTERN US BEGINS TO TURN THE CORNER.  STRONG SOUTHERLY
LOW LEVEL FLOW WL IMPACT UPON THE FRONT SATURDAY NIGHT WITH
CONVECTION DEVELOPING ACRS THE SOUTH BY LATER IN THE EVENING.  THIS
CONVECTION WL SPREAD NORTHWARD OVERNIGHT ACRS MUCH OF THE CWA WITH
SOME HEAVY RAIN POSSIBLE.  SOME ELEVATED SEVERE CONVECTION IS ALSO
POSSIBLE...ALTHOUGH ANY WOULD BE QUITE ISOLATED.  THE WARM FRONT WL
PASS NORTH THROUGH THE STATE ON SUNDAY WITH CONVECTION PERSISTING
ACRS...ESPECIALLY IN THE NORTH WHERE THE POSSIBILITY OF HEAVY RAINS
PERSIST.  THE SOUTH SHOULD BREAK INTO THE WARM SECTOR BY AFTERNOON
WITH DECENT DESTABILIZATION AHEAD OF APPROACHING SHORTWAVE. SEVERE
CONVECTION DOES APPEAR TO BE A DECENT POSSIBILITY GIVEN BETTER SHEAR
AND INSTABILITY BY LATE AFTERNOON.  WL ALSO SEE DEEP MOIST FLOW
CONTINUE AHEAD OF THE BOUNDARY INTO THE STATE WITH HEAVY RAIN THREAT
PERSISTING INTO SUNDAY NIGHT.  HOWEVER...WITH SHORTWAVE PASSING TO
THE NORTHWEST...A COLD FRONT SHOULD SHOVE THROUGH THE STATE SUNDAY
NIGHT WITH PCPN SLOWLY ENDING FROM WEST TO EAST.  STILL AREAS OF THE
CWA ARE LIKELY TO SEE 1 TO 3 INCHES OF RAIN WITH ISOLATED HIGHER
AMOUNTS.  SOME RESIDUAL PCPN TO REMAIN IN THE SOUTHEAST ON MONDAY
MORNING BUT SHOULD SEE OVERALL PCPN AREA SINK GRADUALLY SOUTH OF IA
AS HIGH PRESSURE FORCES THE BOUNDARY INTO THE MID MISSISSIPPI RIVER
VALLEY.

A BREAK IN THE CONVECTION IS EXPECTED INTO EARLY WEDNESDAY...HOWEVER
GFS AND THE EURO CONTINUE TO INDICATE SHORTWAVES TO EJECTING IN THE
REGION STARTING MIDWEEK.  THE GULF WILL BE OPEN FOR BUSINESS AND
WITH BOUNDARIES NEARBY...ANTICIPATE A PERIOD OF UNSETTLED WEATHER
FROM WEDNESDAY INTO THE EARLY PARTS OF NEXT WEEKEND WITH MORE HEAVY
RAIN POSSIBLE ALONG WITH SOME SEVERE WEATHER.

&&

.AVIATION...24/18Z
ALTHOUGH FRONT EXTENDS SWWD ACROSS NW IA AND WILL MOVE SLOWLY
SEWD...NO SIGNIFICANT CLOUDS EXPECTED UNTIL SCATTERED CONVECTION
DEVELOPS ALONG THE FRONT ABOUT 23-01Z. THUNDER LIKELY TO BE MOST
VIGOROUS FROM KOMA-KMCW BETWEEN 01Z-06Z...BUT BASES WILL LIKELY BE
VFR WITH LOCAL MVFR VISIBLITY IN RAIN. AFTER 06Z MVFR CEILINGS AND
OCCASIONALLY VISIBILITY ARE LIKLY IN NORTHERLY FLOW...AND MORE
WIDESPREAD BY LOWER INTENSITY SHOWERS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 11 PM CDT NORTHWEST OF A LINE FROM BEDFORD TO TAMA.

&&

SHORT TERM/AVIATION...JUNGBLUTH
LONG TERM...COGIL
Hazardous weather outlook, Apr 24, 1:16 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
116 PM CDT FRI APR 24 2009

IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>072-081-
082-092-251830-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-
116 PM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
GENERALLY NORTHWEST OF A LINE FROM TAMA TO LAMONI.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON OR
EARLY EVENING OVER THE NORTHWEST HALF OF IOWA...AND SPREAD SLOWLY SOUTHEAST
OVER THE STATE TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE
NORTHWEST OF A TAMA TO LAMONI LINE AFTER 600 PM UNTIL AROUND
MIDNIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND HIGH WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS IOWA SATURDAY
THROUGH MONDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE
SOUTHEAST OF AN OTTUMWA TO LAMONI LINE LATE SATURDAY NIGHT...AND
OVER ALL OF IOWA SUNDAY AFTERNOON AND EVENING. ISOLATED HIGH
WINDS AND HAIL APPEAR TO BE THE MAIN THREAT.

HEAVY RAINFALL IS ALSO A POTENTIAL THREAT FOR MUCH OF CENTRAL IOWA
SATURDAY NIGHT INTO EARLY MONDAY. THERE IS THE POTENTIAL FOR
WIDESPREAD RAINFALL OF 1 TO 3 INCHES...WITH ISOLATED 4 INCH
AMOUNTS POSSIBLE DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 600 PM AND MIDNIGHT
TONIGHT AND AT VARIOUS TIMES SATURDAY INTO SUNDAY NIGHT.

IAZ050-061-062-073>075-083>086-093>097-251830-
TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
116 PM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
SOUTHEAST OF A LINE FROM TAMA TO LAMONI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING OVER THE
NORTHWEST HALF OF IOWA...AND SPREAD SOUTHEAST OVER THE STATE
TONIGHT. A FEW SEVERE THUNDERSTORMS MAY MOVE SOUTHEAST OF A TAMA
TO LAMONI LINE AFTER MIDNIGHT...BUT THE SEVERE THREAT SHOULD BE
DIMINISHING AS THE STORMS MOVE EAST. THE MAIN THREAT WILL BE
LARGE HAIL AND HIGH WIND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS IOWA SATURDAY
THROUGH MONDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE
SOUTHEAST OF AN OTTUMWA TO LAMONI LINE LATE SATURDAY NIGHT...AND
OVER ALL OF IOWA SUNDAY AFTERNOON AND EVENING. ISOLATED HIGH
WINDS AND HAIL APPEAR TO BE THE MAIN THREAT.

HEAVY RAINFALL IS ALSO A POTENTIAL THREAT MUCH OF CENTRAL IOWA
SATURDAY NIGHT INTO EARLY MONDAY. THERE IS THE POTENTIAL FOR
WIDESPREAD RAINFALL OF 1 TO 3 INCHES...WITH ISOLATED 4 INCH
AMOUNTS POSSIBLE DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND MIDNIGHT TONIGHT AND AT VARIOUS
TIMES SATURDAY INTO SUNDAY NIGHT.

JUNGBLUTH

In the hours before

Local storm report, Apr 24, 5:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
552 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             4 NNW LAKE CORNELIA     42.83N 93.72W
04/24/2009  E1.00 INCH       WRIGHT             IA   TRAINED SPOTTER

            NICKEL TO QUARTER HAIL REPORTED.

&&

BSMALL
Local storm report, Apr 24, 5:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
559 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             5 SE MANLY              43.25N 93.12W
04/24/2009  E0.88 INCH       CERRO GORDO        IA   TRAINED SPOTTER

            DIME TO NICKEL HAIL.

&&

CCOGIL
Local storm report, Apr 24, 6:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             5 NNW ROCKWELL          43.05N 93.21W
04/24/2009  E1.00 INCH       CERRO GORDO        IA   BROADCAST MEDIA

            HAIL REPORT NEAR ROCKWELL RELAYED BY KIMT TV.

&&

CCOGIL
Local storm report, Apr 24, 6:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             1 S MASON CITY          43.14N 93.20W
04/24/2009  E0.88 INCH       CERRO GORDO        IA   TRAINED SPOTTER

            A LOT OF PEA TO NICKEL HAIL

&&

BSMALL
Special weather statement, Apr 24, 6:19 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT FRI APR 24 2009

IAZ046-057-058-242345-
AUDUBON-GREENE-GUTHRIE-
619 PM CDT FRI APR 24 2009

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUDUBON...NORTHERN
GUTHRIE AND SOUTHWESTERN GREENE COUNTIES UNTIL 645 PM CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF GUTHRIE CENTER...OR 57 MILES
WEST OF DES MOINES...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH
THIS STORM.

PEOPLE IN AUDUBON...GREENE AND GUTHRIE COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL
Local storm report, Apr 24, 6:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT FRI APR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             4 S MESERVEY            42.86N 93.48W
04/24/2009  E1.00 INCH       FRANKLIN           IA   TRAINED SPOTTER

&&

CCOGIL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:16 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock44 min
Apr 24, 5:18 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Wright42 min
Apr 24, 5:58 PM CDTSevere Thunderstorm WarningDMXCerro Gordo47 min
Apr 24, 6:00 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright45 min
Apr 24, 6:32 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie58 min
Apr 24, 6:44 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Webster46 min
Apr 24, 6:48 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.